MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Diplopia/Double Vision (4802)
Date of Event 12/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, problems with halos and starburst.These problems have made it very difficult to night drive.The patient has seen physician numerous times over the year.The physician has performed a 'yag' procedure to eliminate the 'secondary cataract' in hopes that it would resolve the problem.However, the symptoms were continuing, and consumer have informed to physician that it seems to me that the lens is moving in eye as consumer can see the movement (my pulse for example).This is most noticeable if i tilt my head to the side.The physician dismissed my claim and stated i was seeing a shadow but not the case.The patient has asked if the lens is designed with concentric circles on the surface as i see these circles in the glare from overhead light.The physician informed me that it does not.The consumer unable to work in an office with overhead lights due to glare/halos and unable to comfortably watch tv (television) in home with overhead lights on.The patients concern that i was to have my right eye cataract lens done as well, which will help with the vision differences between the two.When i brought this up to my physician, he said it seems like i have adjusted to the difference.Consumer has changed his perspective on going ahead with a lens replacement in right eye.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.The company lens is a monofocal lens and does not have "rings".Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reporter was the patient.Permission was not given to contact the hcp.File will be reopened if new information is provided.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18629817
Report Number1119421-2024-00180
Device Sequence Number12734905
Product Code HQL
UDI-Device Identifier00380652251419
UDI-Public00380652251419
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2025
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.165
Device Lot Number15273955
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale